MAUDE Adverse Event Report: ZHEJIANG JINHUA HUATONG MEDICAL APPLIANCE CO. LTD ELECTROSURGICAL PENCIL; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

ZHEJIANG JINHUA HUATONG MEDICAL APPLIANCE CO. LTD ELECTROSURGICAL PENCIL; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Model Number 88-E0032
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Compatibility Problem (2960)
Health Effect - Clinical Codes Rash (2033); Superficial (First Degree) Burn (2685); Skin Inflammation/ Irritation (4545)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore we were not able to complete a thorough investigation.A supplier corrective action request (scar) has been sent to vendor in relation to the product issue; however, still waiting for completion.The investigation is incomplete at this time, a follow-up report will be submitted with additional information once received, this report will be updated.
 
Event or Problem Description
During an operation, a burn mark appeared on the skin of a patient at the puncture site of the diathermy pen, where we always use the ez-blades.The blade was properly attached to the pin.There were scorch marks on the diathermy pen opening.
 
Additional Manufacturer Narrative
The defective sample was received and confirmed by deroyal to have scorched marks on end.Work order had shown no discrepancies.The complaint sample was sent to supplier (vr medical).A scar was completed by vr medical reviewing the product and finding no abnormalities.Per supplier, according to the customer's description of the burning phenomenon, we attempted to replicate by dropping a small amount of alcohol on the equipment's tool head, and then connect tool head to device.At this time, we found obvious electric spark when using diathermy pen, so the issue could be attributed to the equipment.No product abnormalities were found.We suspect a momentary burn.Corrective action: per supplier, based on liquid test performed resulting in electric spark on tool head connection no quality issue found, nevertheless, r&d will consider how to change the design to prevent the liquid from flowing into the equipment.No adjustments to equipment at this time.Supplier's preventive action: strengthen the inspection of the knife-edge tightness, and consider new designs if necessary.Verification: vr medical explain the preventive action methods to production department, technical department and quality department.The operator is aware of separate requirements for full inspection of the knife joint application in workshop.From may 2019 to present deroyal has sold 548 units with a sales/complaint ratio of 0.001825 with this being the first complaint within the time frame.The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
ELECTROSURGICAL PENCIL
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
ZHEJIANG JINHUA HUATONG MEDICAL APPLIANCE CO. LTD
no 32 meixi street
sumeng cun, sumeng xiang, wucheng area 32105 1
CH  321051
MDR Report Key11821141
Report Number1060680-2021-00004
Device Sequence Number4420984
Product Code GEI
UDI-Device Identifier00749756803014
UDI-Public00749756803014
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-E0032
Device Lot Number18052302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1